Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 10, NWS San Angelo, TX

August 17, 2021Irion County, Tom Green County, Texas

NWS San Angelo, TX issued this river flood warning at Aug 17, 2021, 9:54 AM CDT for Irion County, Tom Green County, Texas. It took effect at Aug 17, 2021, 11:33 AM CDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Aug 17, 2021, 9:54 AM CDT (14:54 UTC)
In effect from
Aug 17, 2021, 11:33 AM CDT
Expired
Aug 18, 2021, 8:02 AM CDT
In force
20 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Moderate

Counties Irion County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 19 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Concho River above Tankersley (TKST2). The gauge peaked at 16.63 ft at Aug 17, 2021, 3:00 PM CDT.

actionminormoderate510152008/1708/1808/19
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08128400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

952 
WGUS44 KSJT 171454
FLWSJT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
954 AM CDT Tue Aug 17 2021

...The National Weather Service in San Angelo TX has issued a Flood 
Warning for the following rivers in Texas...

  Middle Concho River Above Tankersley affecting Irion and Tom 
  Green Counties.

For the Middle Concho River...including Tankersley...Moderate 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC235-451-180300-
/O.NEW.KSJT.FL.W.0010.210817T1633Z-210818T1248Z/
/TKST2.2.ER.210817T1633Z.210817T1800Z.210818T0047Z.NO/
954 AM CDT Tue Aug 17 2021

The National Weather Service in San Angelo has issued a

* Flood Warning for
  the Middle Concho River Above Tankersley.
* Until tomorrow morning.
* At 9:15 AM CDT Tuesday the stage was 10.2 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 22.9 feet this afternoon. It will then 
  fall below flood stage this evening.
* Impact...At 22.0 feet, Moderate flooding will occur. Water will 
  cross Ranch Road 853. Secondary roads and low water crossings will 
  be flooded.
* Flood History...This crest compares to a previous crest of 23.6 
  feet on 10/03/1959.


&&

LAT...LON 3144 10057 3136 10054 3134 10087 3150 10086

$$

CRD
3 follow-up statements
216 
WGUS84 KSJT 171938
FLSSJT

Flood Statement
National Weather Service San Angelo TX
238 PM CDT Tue Aug 17 2021

...The Flood Warning is extended for the following rivers in Texas...

  Middle Concho River Above Tankersley affecting Irion and Tom 
  Green Counties.

For the Middle Concho River...including Tankersley...Moderate 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC235-451-180745-
/O.EXT.KSJT.FL.W.0010.000000T0000Z-210818T1520Z/
/TKST2.2.ER.210817T2036Z.210818T0000Z.210818T0320Z.NO/
238 PM CDT Tue Aug 17 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Middle Concho River Above Tankersley.
* Until late tomorrow morning.
* At 2:15 PM CDT Tuesday the stage was 16.0 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 22.9 feet this evening. It will then 
  fall below flood stage late this evening.
* Impact...At 22.0 feet, Moderate flooding will occur. Water will 
  cross Ranch Road 853. Secondary roads and low water crossings will 
  be flooded.
* Flood History...This crest compares to a previous crest of 23.6 
  feet on 10/02/1959.


&&

LAT...LON 3144 10057 3136 10054 3134 10087 3150 10086

$$

CRD
575 
WGUS84 KSJT 180126
FLSSJT

Flood Statement
National Weather Service San Angelo TX
826 PM CDT Tue Aug 17 2021

...The Flood Warning is extended for the following rivers in Texas...

  Middle Concho River Above Tankersley affecting Irion and Tom 
  Green Counties.

For the Middle Concho River...including Tankersley...Moderate 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC235-451-181330-
/O.EXT.KSJT.FL.W.0010.000000T0000Z-210819T0037Z/
/TKST2.2.ER.210818T0329Z.210818T0600Z.210818T1237Z.NO/
826 PM CDT Tue Aug 17 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Middle Concho River Above Tankersley.
* Until tomorrow evening.
* At 7:15 PM CDT Tuesday the stage was 11.7 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 22.9 feet just after midnight tonight. 
  It will then fall below flood stage tomorrow morning.
* Impact...At 22.0 feet, Moderate flooding will occur. Water will 
  cross Ranch Road 853. Secondary roads and low water crossings will 
  be flooded.
* Flood History...This crest compares to a previous crest of 23.6 
  feet on 10/02/1959.


&&

LAT...LON 3144 10057 3136 10054 3134 10087 3150 10086

$$

19
611 
WGUS84 KSJT 181302
FLSSJT

Flood Statement
National Weather Service San Angelo TX
802 AM CDT Wed Aug 18 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Middle Concho River Above Tankersley affecting Irion and Tom 
  Green Counties.

TXC235-451-181415-
/O.CAN.KSJT.FL.W.0010.000000T0000Z-210818T1302Z/
/TKST2.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 AM CDT Wed Aug 18 2021

...The Flood Warning for the Middle Concho River Above Tankersley 
has been cancelled...

The Flood Warning is cancelled for
  the Middle Concho River Above Tankersley.
* At 7:15 AM CDT Wednesday the stage was 8.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall to 5.6 feet by Saturday 
  morning.

&&


Location             Fld   Observed              Forecast (7 am)
Information          Stg   Stg   Day/Time        Thu   Fri   Sat

Middle Concho River
Tankersley           18.0  8.5   Wed  7 am CDT   6.3   5.8   5.6





&&

LAT...LON 3144 10057 3136 10054 3134 10087 3150 10086

$$

SN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 7:00 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 17, 7:00 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
700 AM CDT Tue Aug 17 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 404 AM CDT Tue Aug 17 2021

Early this morning scattered to numerous showers along with a few
lightning strikes are ongoing from the Trans Pecos and Permian
Basin eastward into western portions of the Concho Valley. All of
this activity is developing ahead of a shortwave trough. The
combination of the upper level trough and sufficient instability
will lead to scattered to numerous showers and thunderstorms
continuing this morning and into the afternoon. In addition, a
very moist airmass (precipitable water values of 1.75-2.00 inches
per forecast soundings) will lead to the possibility of heavy
rainfall which may result in localized flash flooding concerns.
Rain chances continue overnight as another disturbance may impact
the region. Cloud cover and showers/storms will hold temperatures
well below normal this afternoon- mainly in the mid to upper 80s.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 438 AM CDT Tue Aug 17 2021

The main concern in the long term will be continued heavy rain
with localized areas of flash flooding Wednesday into early
Thursday.

An upper trough across the Central Plains extending back into
north Texas will continue to bring instability and a good chance
of rain to the area through Thursday. Precipitable water values
remain high, and numerous outflow boundaries will be across the
area from convection on Tuesday, so expect thunderstorms to be
rather widespread on Wednesday. Rain chances start to decrease
Thursday as the upper trough weakens and heads east, but still
expecting a decent chance of diurnally driven thunderstorms for
Thursday afternoon. A ridge begins to build back in to south and
west Texas for Friday, with models trending warmer and drier for
the weekend into early next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 652 AM CDT Tue Aug 17 2021

Showers and thunderstorms continue to develop this morning across
the western Concho Valley impacting the KSJT terminal. Expect
showers and storms to continue to develop into the afternoon. Will
continue with VCSH/VCTS at the terminals and TEMPO TSRA at KSJT
this morning. Will likely need to amend the TAFS, however,
through the morning and afternoon hours based upon radar trends.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 86  69  88  72 /  60  50  60  30
San Angelo 	 84  69  88  72 /  70  50  60  30
Junction 	 87  71  91  73 /  60  40  50  30
Brownwood 	 87  71  90  74 /  60  50  60  30
Sweetwater 	 84  69  88  72 /  60  40  60  30
Ozona      	 83  69  85  71 /  70  50  50  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...42
LONG TERM....08
AVIATION...42
Hazardous weather outlook, Aug 17, 3:42 AM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
342 AM CDT Tue Aug 17 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-180845-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
342 AM CDT Tue Aug 17 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are possible today and tonight.
The main hazards will be heavy rainfall which could lead to
localized flooding and dangerous lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered showers and thunderstorms are again possible on
Wednesday. The main hazards will be heavy rainfall which could lead
to localized flooding and dangerous lightning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Aug 17, 8:09 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
809 AM CDT TUE AUG 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLASH FLOOD      3 WSW SAN ANGELO        31.43N 100.49W
08/17/2021                   TOM GREEN          TX   LAW ENFORCEMENT

            THE SAN ANGELO POLICE DEPARTMENT REPORTED
            SEVERAL STREETS FLOODED ACROSS THE CITY
            ALONG WITH SEVERAL STRANDED VEHICLES.

&&

CRD
Local storm report, Aug 17, 8:46 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 AM CDT TUE AUG 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     FLASH FLOOD      2 WSW SAN ANGELO        31.43N 100.48W
08/17/2021                   TOM GREEN          TX   LAW ENFORCEMENT

            THE SAN ANGELO POLICE DEPARTMENT REPORTED
            THAT MULTIPLE ROADS ACROSS THE CITY REMAIN
            FLOODED.

&&

CRD
Local storm report, Aug 17, 8:48 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 AM CDT TUE AUG 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLASH FLOOD      ARDEN                   31.44N 100.76W
08/17/2021                   IRION              TX   LAW ENFORCEMENT

            THE TOM GREEN COUNTY SHERIFFS OFFICE
            REPORTED FLOODED ROADS IN THE TOWN OF ARDEN.

&&

CRD
Local storm report, Aug 17, 8:49 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 AM CDT TUE AUG 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 AM     FLASH FLOOD      5 WNW SAN ANGELO        31.47N 100.54W
08/17/2021                   TOM GREEN          TX   LAW ENFORCEMENT

            THE TOM GREEN SHERIFFS OFFICE REPORTED
            WIDESPREAD FLOODING ALONG FM 2288.

&&

CRD
Local storm report, Aug 17, 9:26 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
926 AM CDT TUE AUG 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FLASH FLOOD      MERTZON                 31.26N 100.82W
08/17/2021                   IRION              TX   PUBLIC

            A SOCIAL MEDIA POST INDICATED SEVERAL
            STREETS AND LOW WATER CROSSINGS FLOODED IN
            MERTZON.

&&

CRD

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 5:34 AM CDTAreal Flood AdvisorySJTIrion, Sterling, Tom Green2 hr
Aug 17, 6:08 AM CDTFlash Flood WarningSJTIrion, Tom Green112 min
Aug 17, 6:55 AM CDTFlash Flood Warning Considerable damage threatSJTTom Green110 min
Aug 17, 7:10 AM CDTFlash Flood Warning Considerable damage threatSJTIrion3 hr
Aug 17, 7:33 AM CDTFlash Flood Warning Considerable damage threatSJTIrion, Tom Green3 hr
Aug 17, 7:47 AM CDTFlash Flood Warning Considerable damage threatSJTIrion, Tom Green3 hr
Aug 17, 8:39 AM CDTFlash Flood Warning Considerable damage threatSJTTom Green111 min
Aug 17, 8:55 AM CDTFlash Flood Warning Considerable damage threatSJTTom Green3 hr
Aug 17, 9:04 AM CDTAreal Flood AdvisorySJTSchleicher3 hr
Aug 17, 9:36 AM CDTFlash Flood Warning Considerable damage threatSJTSchleicher3 hr
Aug 17, 10:31 AM CDTAreal Flood WarningSJTIrion, Tom Green3 hr
Aug 17, 10:36 AM CDTAreal Flood AdvisorySJTConcho, Menard3 hr
Aug 17, 11:10 AM CDTAreal Flood AdvisorySJTMcCulloch3 hr
Aug 17, 12:19 PM CDTFlash Flood Warning Considerable damage threatSJTSchleicher3 hr
Aug 17, 12:34 PM CDTFlash Flood WatchSJTCoke, Concho, Crockett, Irion, Menard, Runnels and 4 more16 hr
Aug 17, 12:49 PM CDTFlash Flood Warning Considerable damage threatSJTSchleicher, Sutton3 hr
Aug 17, 1:50 PM CDTSpecial Weather StatementSJTKimble40 min
Aug 17, 2:26 PM CDTFlash Flood Warning Considerable damage threatSJTKimble, Sutton2 hr
Aug 17, 3:10 PM CDTAreal Flood WarningSJTIrion, Tom Green6 hr
Aug 17, 4:24 PM CDTFlash Flood WarningSJTKimble111 min
Aug 17, 6:33 PM CDTRiver Flood WarningSJTTom Green10 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.